Doctor switched meds without weaning Help !!!

OK so I have been taking 2mg of ativan per day for about 2 months now doing well on them ... I just recently got a primary care doctor because I still had a pedi and I'm 25 ... To make a long story short I was doing fine on them and managing ... I went to the first appointment with her and she said that she wants to try me on new anxiety meds ... So she prescribed me paxil 10mg to take everyday which I really don't wanna try and another atarax to help with the anxiety until the paxil kicks in ... I told her I really didn't want to try new meds because I was doing fine on the ones I was on but she insisted ... So I haven't started them yet and am going thru what I think is a withdrawalfrom not taking the ativan (sudden panic ,chest tightness, headaches, ) she said that i wouldn't experience this because I was only on them for 2 months I know what I'm feeling what should I do ??? HELP

3 Replies

  • Hello Bean

    It really does throw us into turmoil seeing another doctor & them changing our meds around especially if we have got used to one & feeling it is working & this can make us feel apprehensive & anxious when they do

    I think that maybe they are wanting to get you of activan as they can be addictive & in most cases only used temporally because of this reason but long term they are not always the best solution

    Because she gave you some others to try & you have not taken them you could be feeling some effects as the activan will have been calming you down & you have not replaced that with these new medications that activan was giving you

    You could do two things , try & put your faith in the new medication & give it a go , if it does not suite you then you can always go back & say you tried it or you could make another appointment & go back & discuss with them how you feel again

    Good luck I hope you make the right decision for you & feel better soon x

  • Hi tiger and thank you for your support and advise ... I did take the atarax last night and today so far I didn't take anything at all but I do feel very drowsy all day long ... But the way I am looking at it is if the atarax takes away the feelings of anxiousness then I can deal with the drowsyness as I know will mostly subside over time so I guess now what I'm asking is if its working without taking the ativan or trying the paxil .. Should I just stick to it ? Because the way I feel is I don't want to take any medication at all and believe I can manage without it over time ...

  • Hello , I wouldn't take the activan with it personally

    I know meds at first can make you feel drowsy but with time that gets better as you adjust , I am not sure if your doctor explained the 2 meds she prescribed you what the reasons were why she wanted you to take them both , but I suppose she will have had her reasons & even though I can understand you not wanting to take meds don't see it as long term but as a short term aid till you get back on your feet again which you will & so I think taking what has been prescribed maybe the best way to go & then if you are not happy you can at least go back & tell them you did try them ...or I am not sure if you are in the UK as we can ask the doctor to give us a call & you could ask if a doctor could call you & you could ask them personally but with meds I would always ask their advise x

You may also like...